Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 3, 2005, 8:06 AM CST for Tarrant County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2005, 8:06 AM CST (14:06 UTC)
- Expired
- Jan 3, 2005, 10:00 AM CST
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 031407
FFWFWD
TXC439-031600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
806 AM CST MON JAN 3 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TARRANT COUNTY IN NORTH CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...WATAUGA...SOUTHLAKE...SAGINAW...
NORTH RICHLAND HILLS...KELLER...HURST...HALTOM CITY...
GRAPEVINE...FORT WORTH...EVERMAN...EULESS...COLLEYVILLE...
BEDFORD...ARLINGTON
* UNTIL 1000 AM CST
* AT 803 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR NORTH
RICHLAND HILLS...TO SOUTHWEST FORT WORTH. MOVEMENT WAS NORTHEAST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
MOUND...AND RICHLAND HILLS.
RAINFALL RATES OF 1 INCH PER HOUR ARE LIKELY WITH THESE STORMS. THIS
RAINFALL WILL RESULT IN RUNOFF AND FLOODING...ESPECIALLY IN THE
URBAN AREAS OF TARRANT COUNTY FROM BENBROOK TO GRAPEVINE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TURN AROUND...DONT DROWN.
LAT...LON 3260 9744 3260 9706 3298 9702 3298 9721
3289 9743
$$2 follow-up statements
000
WGUS74 KFWD 031500
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CST MON JAN 3 2005
TXC439-031600-
TARRANT TX-
900 AM CST MON JAN 3 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM CST FOR TARRANT
COUNTY...
AT 858 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND A FEW THUNDERSTORMS FROM NEAR EULESS...TO NEAR
BENBROOK. THE HEAVIEST RAIN WAS OVER WEST AND NORTHWEST FORT WORTH.
MOVEMENT WAS NORTHEAST AT 30 MPH.
RAINFALL RATES OF AROUND 1 INCH PER HOUR ARE LIKELY FROM THESE
STORMS. THE HEAVY RAIN AND RUNOFF WILL LIKELY LEAD TO FLOODING. IF
YOU ARE TRAVELING THIS MORNING...PROCEED WITH CAUTION.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND...DONT DROWN.
LAT...LON 3261 9744 3261 9706 3298 9702 3297 9715
3277 9748
$$000
WGUS74 KFWD 031541
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
939 AM CST MON JAN 3 2005
TXC439-031600-
TARRANT TX-
939 AM CST MON JAN 3 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM CST FOR TARRANT
COUNTY...
AT 937 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS WITH MODERATE TO HEAVY RAIN FROM NEAR
GRAPEVINE...TO FORT WORTH...TO BENBROOK. MOVEMENT WAS NORTHEAST AT
30 MPH. RAINFALL RATES OF UP TO 3/4 INCH PER HOUR ARE LIKELY WITH
THESE SHOWERS.
ALTHOUGH RAINFALL RATES HAVE DECREASED...ANY ADDITIONAL RAINFALL
WILL RESULT IN RUNOFF AND THE CONTINUED THREAT OF FLOODING.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.
LAT...LON 3257 9750 3279 9707 3298 9702 3298 9717
3274 9751
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 4:39 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jan 3, 4:39 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CST MON JAN 3 2005 .DISCUSSION... THE 10Z SURFACE ANALYSIS SHOWS THAT THE COLD FRONT HAS MOVED TO THE SOUTH OF A TULSA...TO WICHITA FALLS LINE. ONE OF THE FORECAST HEADACHES FOR TODAY...IS HOW MUCH FARTHER WILL THE FRONT BE ABLE TO MOVE GIVEN THE STRONG FORCING THAT SHOULD CAUSE IT TO STALL. HAVE GONE WITH THE RUC...AND ALLOWED THE FRONT TO ONLY SINK SLIGHTLY FARTHER SOUTH AND THEN GO STATIONARY JUST TO THE NORTHWEST OF A GAINESVILLE TO CISCO LINE. WITH BOTH GULF AND PACIFIC MOISTURE TO WORK WITH...THE STORMS OF THE PAST 24 HOURS HAVE SHOWN THEIR POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN SHORT PERIODS OF TIME. GIVEN THAT THE HIGH PRECIPITABLE WATER VALUES EXPECTED TO CONTINUE...THE POTENTIAL FOR FLOODING WILL BE HIGH ENOUGH FOR US TO ISSUE A FLOOD WATCH FOR ALL OF NORTH TEXAS FOR TODAY. THE WET PATTERN WILL CONTINUE THROUGH WEDNESDAY. THE UPPER TROUGH OFF THE COAST OF CALIFORNIA WILL FINALLY LIFT EAST AND NORTHEAST INTO THE NORTHERN PLAINS BY WEDNESDAY. THIS WILL ALLOW A COLD FRONT TO MOVE THROUGH ALL OF NORTH TEXAS DURING THE DAY WEDNESDAY. COLDER...OKAY REALLY NEAR NORMAL TEMPERATURES WILL RETURN. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 62 71 61 / 70 60 40 60 WACO, TX 72 64 72 63 / 70 50 30 40 PARIS, TX 69 62 68 62 / 100 80 60 70 DENTON, TX 70 61 69 61 / 80 60 40 60 MCKINNEY, TX 70 62 70 61 / 80 60 40 60 DALLAS, TX 71 62 71 61 / 70 60 40 60 TERRELL, TX 71 62 71 61 / 70 60 40 60 CORSICANA, TX 71 62 71 63 / 70 60 40 50 TEMPLE, TX 72 63 72 64 / 70 40 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 600 PM CST MONDAY FOR ZONES TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1 56>162...TXZ174>175. && 58
Hazardous weather outlook, Jan 3, 4:40 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 440 AM CST MON JAN 3 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 440 AM CST MON JAN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS NORTH TEXAS TODAY. HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE STORMS... AND A FLOOD WATCH IS IN EFFECT TODAY FOR ALL OF NORTH TEXAS. IN ADDITION...THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING AND SOME STORMS WILL ALSO PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN... THE FLOOD WATCH MAY BE EXTENDED INTO MONDAY NIGHT AS DEEP TROPICAL MOISTURE CONTINUES ACROSS NORTH TEXAS. ALTHOUGH THE CHANCE OF THUNDERSTORMS CONTINUES TUESDAY...THE HEAVY RAIN THREAT WILL DIMINISH TUESDAY AND THUNDERSTORM CHANCES WILL FINALLY END WEDNESDAY EVENING AS A COLD FRONT SWEEPS ACROSS NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 84
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 11:31 PM CST | Flash Flood Warning | FWD | Young | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.